| Model Number |
P616-30 |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/23/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H.10.Sorin group italia manufactures the cannula cardioplegial.The incident occurred in italy.The cannula was used in an emergency case and before its use, in the preparation and connection phase with a syringe full of blood to proceed with the selective perfusion of the coronary arteries, they noticed that the tip had broken.The cannula was immediately replaced and did not come into contact with the patient.Unfortunately, the piece is not available.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.This report was due on november 25, 2023; however, due to a network disruption at livanova, the ability to submit mdrs was lost on november 19, 2023, before this report was ready to submit.The report was prepared and submitted immediately following restoration of the livanova systems.
Event or Problem Description
Sorin group italia has received a report that, at the begin of a procedure, medical team identified the outer portion of the cannula was detached.There is no report of any patiet injury.
Additional Manufacturer Narrative
A photo was provided as evidence, showing that the silicone part was detached from the angled adapter in the cannula tip.The silicone part and the adaptor are co-molded and bought from a livanova supplier.The adhesion of the silicon part to the rigid part of the tip is not verified during the in-line manufacturing steps in livanova.Complaints history review was performed and no further events involving noticed product lot was identified thus excluding any systematic quality issue.The most likely root cause of the reported event was a defect of the tip as supplied by the livanova supplier.The supplier has been formally informed of the issue and internal investigation did not reproduce the issue.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
Event or Problem Description
See initial report.